Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 29, 2021Appomattox County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 29, 2021, 12:02 AM EDT for Appomattox County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 12:02 AM EDT (04:02 UTC)
Expired
Aug 29, 2021, 12:45 AM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
50

County Appomattox County, VA

The radar

The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS81 KRNK 290402
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
1202 AM EDT Sun Aug 29 2021
 
VAZ035-046-047-290445-
Buckingham VA-Amherst VA-Appomattox VA-
1202 AM EDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of 
Appomattox, southwestern Buckingham and southeastern Amherst Counties
through 1245 AM EDT...

At 1202 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falconerville to near Dundas. Movement was
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Amherst...
Appomattox...
Bent Creek...
Clifford...
Pamplin City...
Appomattox National Historic Park...
and Sheppards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3734 7846 3733 7849 3733 7852 3736 7858
      3740 7859 3734 7860 3732 7863 3724 7869
      3742 7901 3743 7902 3743 7904 3753 7922
      3770 7899 3754 7890 3754 7883 3757 7881
      3759 7883 3761 7881 3740 7842
TIME...MOT...LOC 0402Z 247DEG 8KT 3756 7913 3690 7795 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 11:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 28, 11:00 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1100 PM EDT Sat Aug 28 2021

.SYNOPSIS...
Hot and humid weather along with daily scattered showers and
thunderstorms continue through the weekend. Rain chances
increase as we go into the next work week with a tropical air
mass and Ida moving into the region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 10500 PM EDT Saturday...

Convection continues despite outflow racing south through the VA
piedmont, and increasing convective inhibition. Still seeing
some weakening, but a bit of upper forcing/divergence, these
storms could linger well past midnight mainly north/northeast of
our forecast area, but impacting at times a corridor from
Northern Rockbridge/Amherst/Buckingham.

The CAMs are showing weakening and ending soon, but the 12km
NAM holds onto this activity at least past 2am. With increasing
CIN, expect less convection and dissipation by 1-2am.

Previous discussion from early evening...

Just a few storms out there in our forecast area, one over
Charlotte County, and one just along/north of Rockbridge/Bath.

Overall, high res models favor outflow developing more storms
downstream toward Buckingham through this evening, so have
highest pops here, with little to none further south.

Otherwise, no major changes to the overnight forecast, with fog
likely where it rains and in the river valleys.

Previous discussion...

Above normal warmth continues with scattered afternoon
thunderstorms.

A 595dam ridge aloft is centered just to our south today. This
feature does not move much over the next 24-36 hrs as Hurricane
Ida approaches and makes landfall on the Gulf Coast this
weekend. At the surface, a weak trough was across the forecast
area this afternoon. Moisture flux convergence shows this nicely
just west of the Blue Ridge. This boundary will eventually drift
south tonight and wash out, allowing winds to become more
southerly tomorrow.

Area soundings show the subsidence aloft today as well as
relatively light winds. Isolated to scattered showers and
thunderstorms will continue this afternoon and evening,
encouraged by the surface trough. The greatest coverage should
be in the Greenbrier Valley as well as the north VA piedmont,
where a passing short wave this afternoon should help support
slightly more convection. Elsewhere, it is going to be tough to
overcome the subsidence, even with the added surface convergence
afforded by the trough. Measurable QPF amounts will be hit and
miss, but nuisance heavy rainfall and localized flooding will be
possible with the better updrafts. Also, the dry air aloft
could aid in gusty downdraft winds that could down a few trees.

Once convection ends with nightfall, expect another steep inversion
to set up overnight. Trapped low level moisture will set the stage
for another morning of widespread fog. We should see an increase in
high and mid clouds by Sunday afternoon with a tropical moisture
connection setting up between the land falling Ida and the
beginning of our southerly winds. Overnight lows will be about
5-10 degrees above normal and in the 60s to lower 70s. Sunday it
will be in the 80s to mid 90s again. Scattered storms should
develop in the afternoon, mainly over southeastern WV and north
central VA, as a short wave moves through the Ohio Valley. This
should squeeze out some additional rainfall in these areas with
localized flooding and gusty winds again the main threats
through the evening.

Forecast confidence is high for temperatures and precipitation
chances.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...

     Scattered showers on the rise ahead of Ida...

A frontal boundary will settle down to our north and east on Monday.
As Ida moves onshore late Monday and begins to recurve to the
northeast Tuesday, more tropical moisture will be introduced to our
area. The interaction of these two features will increase
shower/storm coverage Monday and Tuesday PM. Scattered showers will
crop up around the CWA. The precipitation likely won't be heavy or
widespread enough to create flood concerns.

The start to the week will be quite toasty. Highs on Monday will be
well into the mid 90s toward the Piedmont and Southside areas. The
heat index for those areas will likely creep over 100F for a couple
hours. Even the higher elevation areas west of the Blue Ridge will
feel the warmth. Highs Monday and Tuesday will be in the mid to
upper 80s, an anomaly for those locales.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...

     Remnants of Ida come our way...

The highlight of this forecast period is clearly the remnants of
Hurricane Ida, where they will go and how we will feel the impacts
here. Our forecast area is pretty close to center on the forecast
cone for Thursday morning, so at this time it is very likely that we
will see Ida's remnants pass very close to us. Its important to note
that impacts will come before the center of the storm enters the
area, and the forecast cone represents the location of the system's
center. Heaviest rain is progged for Wednesday evening, and
overnight into Thursday, with precipitation tapering off to the west
Thursday as Ida's remnants make their exit. The system is too far
out to reliably discuss rainfall amounts, but flooding is certainly
the main impact we will be watching for with this event.

After Ida's remnants clear the area, Friday and Saturday will be
slightly cooler than the start of this week, and as high pressure
builds back in, we return to the all-too-familiar diurnal isolated
to scattered showers/storms in the afternoons.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 700 PM EDT Saturday...

Isolated to scattered convection should have the greatest
coverage north of a HSP-FVX line, so not going to mention in
tafs this evening. Expect VFR through 00z/Monday. Exceptions
will be fog at LWB/BCB/LYH and possibly ROA/DAN, with typical
IFR or lower at LWB/BCB.

The fog should lift/burn off by 14Z Sunday.

Extended Aviation Discussion...

No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected to persist
through the start of next week. Tropical moisture and more
widespread rainfall chances arrive by mid week, especially when
what's left of Ida arrives Wednesday into Thursday. Morning fog
will continue to favor the mountain valleys and areas that
receive rainfall each day, and will be slow to mix out.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...SH
NEAR TERM...SH/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH/WP
Hazardous weather outlook, Aug 28, 2:22 PM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
222 PM EDT Sat Aug 28 2021

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044-
291830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Mercer-Summers-Monroe-
222 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The remnants of Hurricane Ida are expected to bring the potential
for heavy rain to the region by mid week. Confidence remains low on
the timing as changes in the speed and track of the storm can
significantly affect rainfall amounts. Monitor the latest forecasts
for updates on Hurricane Ida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-023-024-034-035-045>047-059-WVZ507-508-291830-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-Eastern Greenbrier-
Western Greenbrier-
222 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered thunderstorms this afternoon and evening will bring
the potential for localized damaging winds and heavy rain resulting
in flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The remnants of Hurricane Ida are expected to bring the potential
for heavy rain to the region by mid week. Confidence remains low on
the timing as changes in the speed and track of the storm can
significantly affect rainfall amounts. Monitor the latest forecasts
for updates on Hurricane Ida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 28, 11:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1109 PM EDT Sat Aug 28 2021

VAZ046-047-290345-
Buckingham VA-Appomattox VA-
1109 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
east central Appomattox and south central Buckingham Counties through
1145 PM EDT...

At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hixburg, or 9 miles east of Appomattox, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckingham...
Hixburg...
Sheppards...
Andersonville...
and Toga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
      3733 7852 3736 7856 3736 7858 3738 7858
      3738 7859 3739 7858 3740 7859 3734 7860
      3728 7866 3737 7872 3756 7856 3740 7842
TIME...MOT...LOC 0309Z 233DEG 10KT 3735 7865

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 28, 11:11 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1111 PM EDT Sat Aug 28 2021

VAZ024-035-046-047-290400-
Buckingham VA-Amherst VA-Rockbridge VA-Appomattox VA-
1111 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of
north central Appomattox, east central Rockbridge, Buckingham and
northeastern Amherst Counties through MIDNIGHT EDT...

At 1111 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillwyn to near Montebello. Movement was
south at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buckingham...
Amherst...
Dillwyn...
Forks Of Buffalo...
Bent Creek...
Clifford...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3743 7840 3751 7892 3769 7925 3791 7926
      3789 7916 3781 7917 3778 7907 3772 7907
      3770 7899 3759 7892 3754 7890 3754 7883
      3763 7882 3763 7874 3770 7869 3768 7865
      3776 7861 3777 7850 3780 7849 3756 7831
TIME...MOT...LOC 0311Z 350DEG 12KT 3759 7847 3781 7916

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 28, 11:27 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1127 PM EDT Sat Aug 28 2021

VAZ024-290415-
Rockbridge VA-
1127 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of
northern Rockbridge County through 1215 AM EDT...

At 1127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownsburg to near Millboro. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goshen...
Rockbridge Baths...
Fairfield...
Brownsburg...
Vesuvius...
and Bells Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3792 7919 3789 7915 3787 7915 3782 7933
      3794 7960 3800 7954 3804 7941
TIME...MOT...LOC 0327Z 297DEG 15KT 3796 7924 3794 7955

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 28, 11:30 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1130 PM EDT Sat Aug 28 2021

VAZ035-046-290400-
Amherst VA-Appomattox VA-
1130 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
northwestern Appomattox and southeastern Amherst Counties through
MIDNIGHT EDT...

At 1130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverville, or 8 miles southeast of Amherst, moving northeast at 20
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bent Creek...
Riverville...
Stonewall...
Oakville...
Tower Hill...
Madison Heights...
and Allens Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3739 7899 3740 7901 3743 7901 3743 7904
      3747 7908 3763 7895 3754 7890 3755 7888
      3754 7884 3754 7883 3755 7882 3747 7872
TIME...MOT...LOC 0330Z 226DEG 17KT 3748 7897

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 28, 11:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1151 PM EDT Sat Aug 28 2021

VAZ035-290415-
Amherst VA-
1151 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
central Amherst County through 1215 AM EDT...

At 1151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasant View, or near Forks Of Buffalo, moving northeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Lowesville...
Pleasant View...
and New Glasgow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3773 7906 3771 7905 3761 7895 3753 7926
      3760 7934 3780 7918 3780 7917 3781 7915
TIME...MOT...LOC 0351Z 230DEG 10KT 3760 7924

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 29, 12:02 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1202 AM EDT Sun Aug 29 2021

VAZ035-046-047-290445-
Buckingham VA-Amherst VA-Appomattox VA-
1202 AM EDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of
Appomattox, southwestern Buckingham and southeastern Amherst Counties
through 1245 AM EDT...

At 1202 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falconerville to near Dundas. Movement was
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amherst...
Appomattox...
Bent Creek...
Clifford...
Pamplin City...
Appomattox National Historic Park...
and Sheppards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3734 7846 3733 7849 3733 7852 3736 7858
      3740 7859 3734 7860 3732 7863 3724 7869
      3742 7901 3743 7902 3743 7904 3753 7922
      3770 7899 3754 7890 3754 7883 3757 7881
      3759 7883 3761 7881 3740 7842
TIME...MOT...LOC 0402Z 247DEG 8KT 3756 7913 3690 7795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:01 PM EDTSpecial Weather StatementRNKRockbridge29 min
Aug 28, 9:33 PM EDTSpecial Weather StatementRNKCity of Buena Vista42 min
Aug 28, 10:22 PM EDTSpecial Weather StatementRNKBuckingham38 min
Aug 28, 10:28 PM EDTSpecial Weather StatementRNKCity of Buena Vista32 min
Aug 28, 10:57 PM EDTSpecial Weather StatementRNKRockbridge33 min
Aug 28, 11:05 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Aug 28, 11:09 PM EDTSpecial Weather StatementRNKBuckingham36 min
Aug 28, 11:11 PM EDTSpecial Weather StatementRNKBuckingham49 min
Aug 28, 11:27 PM EDTSpecial Weather StatementRNKRockbridge48 min
Aug 28, 11:30 PM EDTSpecial Weather StatementRNKAppomattox30 min
Aug 28, 11:38 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Aug 28, 11:44 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge43 min
Aug 28, 11:49 PM EDTFlash Flood WarningRNKAmherst, Rockbridge6 hr
Aug 28, 11:51 PM EDTSpecial Weather StatementRNKAmherst24 min
Aug 29, 12:05 AM EDTSpecial Weather StatementRNKBuckingham40 min
Aug 29, 12:07 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham53 min
Aug 29, 12:23 AM EDTSpecial Weather StatementRNKAmherst37 min
Aug 29, 12:30 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford60 min
Aug 29, 12:39 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford3 hr
Aug 29, 12:59 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox61 min
Aug 29, 1:41 AM EDTSpecial Weather StatementRNKAppomattox34 min
Aug 29, 2:00 PM EDTSpecial Weather StatementRNKBath30 min
Aug 29, 2:18 PM EDTSpecial Weather StatementRNKBath27 min
Aug 29, 2:21 PM EDTSpecial Weather StatementRNKAlleghany24 min
Aug 29, 2:50 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge55 min
Aug 29, 3:23 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt67 min
Aug 29, 3:39 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge51 min
Aug 29, 3:48 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Aug 29, 4:01 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington44 min
Aug 29, 4:19 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington26 min
Aug 29, 4:33 PM EDTSpecial Weather StatementRNKCity of Covington27 min
Aug 29, 4:42 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig44 min
Aug 29, 5:24 PM EDTSpecial Weather StatementRNKGiles36 min
Aug 29, 5:30 PM EDTSpecial Weather StatementRNKMontgomery30 min
Aug 29, 6:03 PM EDTSpecial Weather StatementRNKMontgomery27 min
Aug 29, 6:11 PM EDTSpecial Weather StatementRNKGiles19 min
Aug 29, 6:17 PM EDTSpecial Weather StatementRNKGiles28 min
Aug 29, 6:41 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford34 min
Aug 29, 6:42 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem33 min
Aug 29, 6:57 PM EDTAreal Flood AdvisoryRNKMontgomery3 hr
Aug 29, 7:02 PM EDTSevere Thunderstorm WarningRNKGiles27 min
Aug 29, 7:03 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem117 min
Aug 29, 7:16 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Roanoke, City of Roanoke, City of Salem44 min
Aug 29, 7:40 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington35 min
Aug 29, 7:55 PM EDTSpecial Weather StatementRNKFloyd35 min
Aug 29, 12:54 PM EDTSpecial Weather StatementRNKGreenbrier36 min
Aug 29, 12:57 PM EDTSpecial Weather StatementRNKSummers33 min
Aug 29, 1:31 PM EDTSpecial Weather StatementRNKSummers29 min
Aug 29, 5:25 PM EDTSpecial Weather StatementRNKMonroe35 min
Aug 29, 5:34 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Aug 29, 6:06 PM EDTSpecial Weather StatementRNKSummers24 min
Aug 29, 6:20 PM EDTSpecial Weather StatementRNKSummers25 min
Aug 29, 6:44 PM EDTSpecial Weather StatementRNKMonroe31 min
Aug 29, 6:48 PM EDTSpecial Weather StatementRNKSummers27 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.